Page 1 of 3 123 LastLast
Results 1 to 10 of 25

Thread: This can't be healthy------------

  1. #1
    Senior Member Mona~on~wheels's Avatar
    Join Date
    Oct 2007
    Location
    Cleburne, Texas, USA
    Posts
    5,664

    Question This can't be healthy------------

    I take a Midodrine at 9 am to bring my bp up, so I can get up without being dizzy.

    I take a bp pill Lisinopril to bring my bp down at noon.

    Then I take Midodrine at 4 pm to bring my bp up so I can eat & not pass out. Or I gulp for 2 hrs trying to breathe.

    Then I take Amlodipine to bring my bp down at 8 pm.

    My Dr's know I take both. They prescribed them.
    But I know that's stupid. What should I do ?
    Anyone else do this?

  2. #2
    Mona do you wear ted hose and a binder before getting up? maybe the doctors can have a meeting...I know nothing but that just doesn't seem safe...but they are the doc's...lets hope KDL chimes in...

  3. #3
    Senior Member Mona~on~wheels's Avatar
    Join Date
    Oct 2007
    Location
    Cleburne, Texas, USA
    Posts
    5,664
    Quote Originally Posted by madmaddmother View Post
    Mona do you wear ted hose and a binder before getting up? maybe the doctors can have a meeting...I know nothing but that just doesn't seem safe...but they are the doc's...lets hope KDL chimes in...
    Thanks Judy I wear Ted hose every day. But I can't get a binder to work with my sp catheter. I have to take the midodrine because of the bp medicine that takes my bp down. But if I don't take my bp meds to make it low my bp is too high. Crazy.

  4. #4
    My Dr's know I take both. They prescribed them.
    This raises a red flag for me. Did the same doctor prescribe both meds, or did Doctor A prescribe one med and Doctor B the other?

    If the drug you're taking for hypertension is lowering your BP too much and leaving you lightheaded, dizzy, etc., the answer is to try a different hypertension drug, not take another med to push your BP back up.

    I would pick one doctor and tell him/her exactly what you told us here, and ask about a different med for high BP that would allow you to stop taking the Midodrine.
    It is easier to find men who will volunteer to die, than to find those who are willing to endure pain with patience.

    ~Julius Caesar


  5. #5
    Senior Member Mona~on~wheels's Avatar
    Join Date
    Oct 2007
    Location
    Cleburne, Texas, USA
    Posts
    5,664
    Quote Originally Posted by thehipcrip View Post
    This raises a red flag for me. Did the same doctor prescribe both meds, or did Doctor A prescribe one med and Doctor B the other?

    If the drug you're taking for hypertension is lowering your BP too much and leaving you lightheaded, dizzy, etc., the answer is to try a different hypertension drug, not take another med to push your BP back up.

    I would pick one doctor and tell him/her exactly what you told us here, and ask about a different med for high BP that would allow you to stop taking the Midodrine.
    Thanks thc! One Dr. prescribed 1 hypertension med. & midodrine. (at different times)
    Another Dr. prescribed the other hypertension med.

    They both have a list of ALL my meds.
    The 2nd Dr. told me to take the bp meds 12 hrs apart. 1 morning & 1 night.
    The 1st Dr. prescribed the midodrine when I told her I was dizzy getting up & other sci'd took it when they got up & at meals.

    The hypertension meds are working good and they are happy with the results. But it's making it hard to get up or eat sitting up.

    I could take less hypertension meds so I wouldn't get so low at those times, but my bp would mostly be higher than it should be at the other times.

    But I do think I need to figure something out. But not sure what.

  6. #6
    What kind of doctors are these two that are prescribing the BP meds? I mean - GP, what kind of specialist, ???

    It would seem to be that one doctor at a time ought to be treating blood pressure.

    lol, this sort of reminds me of a tug of war - one doctor trying to push it up, one trying to pull it down.

    Not making light of your problems of course Mona.

    It might be that these are correct meds, but...

  7. #7
    Senior Member Mona~on~wheels's Avatar
    Join Date
    Oct 2007
    Location
    Cleburne, Texas, USA
    Posts
    5,664
    Quote Originally Posted by TAM63 View Post
    What kind of doctors are these two that are prescribing the BP meds? I mean - GP, what kind of specialist, ???

    It would seem to be that one doctor at a time ought to be treating blood pressure.

    lol, this sort of reminds me of a tug of war - one doctor trying to push it up, one trying to pull it down.

    Not making light of your problems of course Mona.

    It might be that these are correct meds, but...
    No Tam thry're just trying to help me when I call and need help.

  8. #8
    Oh I understand they're trying to help. I didn't mean it as a criticism.

    What I meant was - what type of doctor? A GP, an internist, a cardiologist etc.

    The "tug of war" comment was just meant as a bit of a joke - I'm sorry if it wasn't funny.

    It's just hard for multiple doctors to balance the effects of medication sometimes, that's the only reason I said it might be better for one doctor to handle both.

    Sorry if I didn't say it well.

  9. #9
    MONA-

    You should have one physician managing your blood pressure medications. If you can see a cardiologist, that might be the best answer. You really shouldn't be taking one med to bring something up and the other to bring it down.

    My other question to you would be is do you know how much you blood pressure goes down? What are the ranges that you are running? I guess I am asking whether or not this is really your blood pressure or something else going on?

    CKF

  10. #10
    Senior Member Mona~on~wheels's Avatar
    Join Date
    Oct 2007
    Location
    Cleburne, Texas, USA
    Posts
    5,664
    Tam I wasn't offended at all. I knew it was joke. No problem.


    CKF thanks for answering. I've been thinking maybe I should see a cardiologist.
    I'm not sure it it's true hypertension. I believe some if not most is mild AD.
    It started when I had to stay in bed with a red spot.
    I sleep in one position for 7.5-8.0 night on a low air loss mattress.
    My bp was going up during this time staying in bed 24 x 7.
    Plus the red spot. Mostly somewhere around 145-125.
    But it was going even higher at times.
    I was taking procardia 1 or 2 times a 24 hr period every day.
    Then one of the nurses here said not to use procardia to control my bp on a regular basis. kwim?
    So I went to my family Dr. & he gave me lisinopril. Which helped some.
    A couple more months & it still getting real high at times I saw my other Dr. an Internist. I was there for something else and told her my bp was still high at times. Then I started amlodipine.
    So know it stays low around from 95-60 to 125-80 when I lay down.
    Which is usually when it goes up.
    But it's way too low most of the time when I 1st get up or eat because of the 2 hypertension meds.
    I can't figure it out.

    Thanks everyone.

Similar Threads

  1. Replies: 1
    Last Post: 07-10-2007, 04:26 PM
  2. Not that I eat healthy but my son does-
    By teesieme in forum Food
    Replies: 8
    Last Post: 11-06-2006, 02:35 AM
  3. healthy dessert
    By metronycguy in forum Food
    Replies: 7
    Last Post: 08-08-2004, 04:28 PM
  4. Healthy alternatives!
    By giambjj in forum Cure
    Replies: 0
    Last Post: 12-16-2002, 07:25 AM
  5. 9/11 Closure Is Healthy
    By Max in forum Life
    Replies: 0
    Last Post: 09-09-2002, 12:36 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •